Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 31, 2012, 9:00 PM EDT for Bartow County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 9:00 PM EDT (01:00 UTC)
- Expired
- Mar 31, 2012, 9:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 93 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
196 WWUS82 KFFC 010100 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 900 PM EDT SAT MAR 31 2012 GAZ020-021-010145- 900 PM EDT SAT MAR 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW AND CHEROKEE COUNTIES UNTIL 945 PM EDT... AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WHITE...MOVING SOUTH AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW AND CHEROKEE COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PINE LOG...WHITE...LAKE ARROWHEAD...CASSVILLE... SUTALLEE...CARTERSVILLE...RED TOP MOUNTAIN STATE PARK...LITTLE RIVER LANDING...EMERSON...KELLOGG CREEK...HOBGOOD PARK...GEORGE WASHINGTON CARVER STATE PARK AND OAK GROVE. && LAT...LON 3408 8451 3409 8491 3436 8488 3438 8462 TIME...MOT...LOC 0059Z 348DEG 15KT 3430 8479 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 8:18 PM EDT, 42 minutes earlier.
Area forecast discussion, Mar 31, 8:18 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT SAT MAR 31 2012
.UPDATE...
ISOLATED THUNDERSTORMS PUSHING INTO THE NORTHERN ATLANTA
METROPOLITAN AREA...ANTICIPATE THIS CELL TO WEAKEN BEFORE REACHING
THE DOWNTOWN AREA. WITH THE LOSS OF HEATING...INSTABILITY WILL
DIMINISH AS WELL WITH CONVECTION TAPERING OFF OVER THE NEXT TWO
HOURS. HAVE REMOVE FAR NORTH GEORGIA FROM THE SEVERE THUNDERSTORM
WATCH. HAVE MADE TWEAKS TO HOURLY POPS/WEATHER TO REFLECT CURRENT
TRENDS. TEMPERATURES LOOK ON TRACK...WITH NO CHANGES PLANNED AT
THIS TIME. UPDATED FORECASTS WILL BE ISSUED SHORTLY.
&&
PREV DISCUSSION...
SHORT TERM /TONIGHT THROUGH MONDAY/...
/ISSUED 245 PM EDT SAT MAR 31 2012/
A WEAK COLD FRONT ACROSS TN WILL PUSH INTO NORTH GA LATE THIS
AFTERNOON DURING MAX HEATING. MODERATE INSTABILITIES IN-PLACE AHEAD
OF THE FRONT (2000+ SURFACE BASED CAPE AND -6 TO -8 LI'S) WILL
SUPPORT STRONG-SEVERE STORM DEVELOPMENT ALONG AND AHEAD OF THE
FRONT. REGIONAL RADARS SHOW THIS DEVELOPMENT ALREADY IN PROGRESS AND
EXPECTED TO CONTINUE INTO THE EVENING AS THE FRONT WILL BE SLOW
MOVING. SPC HAS POSTED A SEVERE THUNDERSTORM WATCH FOR FAR NORTH
THROUGH 10 PM THIS EVENING. COOLER TEMPS ALOFT...DRY MID LEVEL AIR
AND WEAK SHEAR PROFILES SUGGESTS THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL...HOWEVER...AN ISOLATED TORNADO ALONG OR NEAR
THE FRONTAL BOUNDARY CANNOT BE RULED OUT. TIMING SUGGESTS STRONG
STORMS SHOULD MOVE INTO NORTH GA BY 3-4 PM...THEN SPREAD SOUTH
TOWARD ATLANTA THROUGH MID EVENING. AT THIS TIME...EXPECTING
STORMS TO WEAKEN AS THEY PUSH FURTHER SOUTH AND APPROACH ATLANTA
DURING THE EVENING...MAINLY DUE TO DIMINISHING INSTABILITIES DUE TO
LOSS OF DAYTIME HEATING AND DRIER AIR ADVECTING IN FROM THE WNW.
HOWEVER...WILL HAVE TO MONITOR THE POTENTIAL THREAT FOR STRONG
STORMS CLOSELY ACROSS ALL OF NORTH GA THROUGH THE EVENING HOURS.
OTHERWISE...THE BOUNDARY SLIPS SOUTH OF ATLANTA AND WEAKENS AFTER
MIDNIGHT WITH RIDGING NOTED IN THE MID AND UPPER LEVELS...ALL
SUGGESTING THE CONVECTIVE THREAT SHOULD GREATLY DIMINISH BY
MIDNIGHT OR SHORTLY AFTER...EVEN FOR COLUMBUS AND MACON AREAS.
HIGH PRESSURE BUILDING FROM THE WEST SPREADING IN A DRIER AIRMASS
WILL HINDER CONVECTION MOST AREAS SUNDAY AND MONDAY...EXCEPT FOR
POSSIBLY FAR NORTH CENTRAL AND NE GA BOTH DAYS DURING THE LATE
AFTERNOON-EARLY EVENING HOURS...WHERE THE ACTIVE PORTION OF THE
NE UPPER RIDGE PERIPHERY COULD SPARK A FEW STORMS DURING DAYTIME
HEATING.
AS FOR TEMPS...WILL CONTINUE WITH WELL ABOVE AVERAGE TEMPS
THROUGH THE SHORT TERM...WITH NEAR RECORD HIGHS EXPECTED THROUGH
MONDAY. FOR TONIGHT...HAVE LEANED TOWARD THE SLIGHTLY WARMER MAV
GUIDANCE FOR LOWS AS EXPECT THE COOLER DEWPOINTS TO BE SLOW
SPREADING SOUTHWARD. THEN TOOK MOSTLY A MAV/MET BLEND THROUGH THE
REMAINING PERIODS...WITH A SLIGHT LEAN TOWARD COOLER LOWS AND
WARMER HIGHS THROUGH THE PERIODS.
39
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED 245 PM EDT SAT MAR 31 2012/
STILL SIGNIFICANT DIFFERENCES IN EXTENDED SOLUTIONS AT THIS
TIME...THOUGH 12Z GFS SLIGHTLY MORE MOIST THAN LAST NIGHTS 00Z
RUN. 00Z ECMWF STILL WETTER WITH THE CUTOFF LOW HANGING AROUND THE
SOUTHEAST INTO THE WEEKEND. WITH THE DIFFERENCES IN THE MODELS...
NO CHANGES PLANNED TO THE EXTENDED AT THIS TIME. SEE PREVIOUS
DISCUSSION BELOW.
TDP
PREV DISCUSSION.../ISSUED AT 432 AM EDT SAT MAR 31 2012/
HERE WE GO AGAIN. LIKE YESTERDAY...EXTENDED MODELS ARE IN GOOD
AGREEMENT EARLY ON...BUT THEN DIVERGE DRAMATICALLY BY WEEK'S END
WHEN GEORGIA COULD BE IN NW FLOW /GFS/...SOUTHERLY FLOW WITH AN
APPROACHING CUT-OFF LOW /ECMWF AND GEM/...OR SOMETHING IN BETWEEN
/UKMET?/. 00Z ECMWF NOW COMES INTO BETTER PHASE TIMING-WISE AS
GFS...BUT KEEPS CUT-OFF LOW DRIFTING ACROSS THE SOUTH MIDWEEK. I
WILL FOLLOW GENERAL SOLUTION OF ECMWF/GEM WHICH WILL RESULT IN
HIGHER-THAN-MEX POPS ACROSS THE AREA NEXT WEEK. WILL ALSO RAISE
TEMPS /MAINLY MIN TEMPS/ SEVERAL DEGREES TO MATCH THIS SCENARIO
AND AS SUPPORTED BY LOCAL BIAS- CORRECTED MOS ANALYSIS.
27
CLIMATE...
RECORDS FOR 04-01
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 87 1974 47 1965 62 1938 28 1987
1931
KATL 85 1940 43 1931 65 1927 27 1987
KCSG 88 1974 58 1950 65 1988 30 1987
KMCN 88 1927 50 1931 66 1927 29 1987
RECORDS FOR 04-02
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 89 1940 46 1915 63 1908 28 1924
KATL 88 1940 42 1915 63 1979 25 1881
1905
KCSG 86 1999 54 1993 67 2000 34 1992
1978 1961
KMCN 88 1940 48 1915 63 2000 32 1992
1935
RECORDS FOR 04-03
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 88 1934 47 1987 62 2007 26 1992
1974
KATL 86 1946 39 1987 65 1974 29 1992
1945
KCSG 88 1999 52 1987 70 1977 32 1962
1957
KMCN 89 1957 51 1901 69 1977 31 1993
1992
AVIATION.../ISSUED AT 741 AM EDT SAT MAR 31 2012/ 00Z UPDATE...
VFR CONDITIONS EXPECTED OUTSIDE OF ISOLATED CONVECTION OVER
PORTIONS OF NORTH GEORGIA. RYY/FTY/PDK WILL HAVE CELL MOVE CLOSE
ENOUGH TO WARRANT VCTS THRU 03Z...BY THE TIME IT REACHES ATL
ANTICIPATE THE CELL DIMINISHING...BUT WILL CONTINUE TO KEEP AN EYE
ON IT. WINDS WILL REMAIN OUT OF THE WEST THROUGH THE PERIOD...
DIMINISHING OVERNIGHT BEFORE INCREASING BY AFTERNOON TOMORROW.
WITH MOIST GROUND ACROSS MUCH OF THE AREA EXPECT SOME FOG
DEVELOPMENT TOWARD DAYBREAK BUT SHOULD STAY IN MVFR RANGE EXCEPT
CSG/MCN WHICH COULD SEE IFR. MODELS SHOWING GOOD MOISTURE ACROSS
THE AREA TOMORROW AFTERNOON IN THE 040-050 RANGE...FOR NOW WILL
KEEP SCT.
//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.
12
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 56 85 59 90 / 40 10 10 10
ATLANTA 59 85 63 85 / 40 10 10 10
BLAIRSVILLE 51 80 55 82 / 20 20 20 20
CARTERSVILLE 54 85 55 87 / 40 10 10 10
COLUMBUS 59 87 63 88 / 20 5 5 10
GAINESVILLE 56 83 61 87 / 40 10 10 10
MACON 59 87 59 89 / 20 5 5 5
ROME 54 86 56 88 / 20 10 10 10
PEACHTREE CITY 54 84 55 87 / 30 5 5 10
VIDALIA 60 86 62 90 / 20 5 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
12Hazardous weather outlook, Mar 31, 11:40 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1140 AM EDT SAT MAR 31 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1140 AM EDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA LATE THIS AFTERNOON. .SYNOPSIS... A WEAK...FLATTENING RIDGE OF HIGH PRESSURE LINGERS ACROSS GEORGIA... WITH AN UPPER LEVEL SYSTEM APPROACHING FROM THE CENTRAL GULF COAST AND A DIFFUSE FRONTAL BOUNDARY APPROACHING FROM THE NORTH. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH THE STRONGEST STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND QUARTER-SIZED HAIL. THESE STORMS WILL BE ISOLATED IN NATURE AND GENERALLY NORTH OF A LINE FROM ROME TO HELEN BETWEEN 4 AND 10 PM. TO THE SOUTH OF THAT LINE...THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .DISCUSSION... A WEAK TROUGH OF LOW PRESSURE WILL BE DROPPING SOUTHWARD INTO NORTH GEORGIA TODAY. IN THE VICINITY OF THIS TROUGH...SLIGHT COLD ADVECTION ALOFT IS EXPECTED AND SURFACE TEMPERATURES WILL REBOUND BEHIND THE MORNING SHOWERS ACROSS GEORGIA. THE RESULTING MOST UNSTABLE CAPE VALUES UP TO 2500 J/KG AND A FAVORABLE WIND PROFILE MAY BE SUFFICIENT FOR ISOLATED THUNDERSTORMS TO BECOME SEVERE ACROSS FAR NORTH GEORGIA. THE THREAT FOR ISOLATED SEVERE STORMS WILL BE GREATEST LATE IN THE AFTERNOON INTO EARLY EVENING. ANY STORMS THAT FORM WITH THIS TROUGH WILL DRIFT SOUTHWARD AND...AS THEY APPROACH THE ATLANTA METRO AREA...SHOULD BECOME WEAKER WITH THE LOSS OF DAYTIME HEATING. A SECOND FACTOR FOR TODAY IS THE SHORT-WAVE MOVING ALONG THE GULF COAST. THIS SYSTEM WILL BE PRIMARILY RESPONSIBLE FOR SPREADING CONTINUED SHOWERS AND EMBEDDED THUNDERSTORMS INTO CENTRAL AND SOUTHERN GEORGIA TODAY. INSTABILITY WILL BE MARGINAL WITH THIS SYSTEM...PARTIALLY DUE TO PRECIPITATION AHEAD OF THE SHORT WAVE. THE MARGINAL INSTABILITY AND WEAK WIND FIELDS ALOFT WILL PREVENT STORMS FROM BECOMING SEVERE...ALTHOUGH SOME STORMS MAY APPROACH THAT THRESHOLD WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 31, 7:54 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT SAT MAR 31 2012
GAZ023-025-010030-
754 PM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HALL AND
JACKSON COUNTIES UNTIL 830 PM EDT...
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GAINESVILLE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HALL AND
JACKSON COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE GAINESVILLE...CANDLER...ROAD ATLANTA-LANIER
SPEEDWAY...TALMO...PENDERGRASS...ARCADE...JEFFERSON...HOSCHTON AND
BRASELTON.
&&
LAT...LON 3410 8349 3404 8361 3405 8365 3405 8369
3406 8370 3405 8371 3407 8374 3407 8377
3411 8381 3428 8388 3434 8377
TIME...MOT...LOC 2354Z 333DEG 15KT 3426 8379Special weather statement, Mar 31, 7:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT SAT MAR 31 2012
GAZ004-005-011-012-010030-
756 PM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WHITFIELD...MURRAY...CHATTOOGA AND GORDON COUNTIES UNTIL 830 PM
EDT...
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF TILTON...MOVING SOUTHEAST AT 25
MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...MURRAY...CHATTOOGA AND GORDON COUNTIES THROUGH 830 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TILTON...MILL
CREEK...SUGAR VALLEY...RESACA...NICKELSVILLE...OOSTANAULA...
CALHOUN...AUDUBON...REDBUD...SONORAVILLE AND OAKMAN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3456 8466 3439 8489 3445 8507 3453 8510
3455 8506 3457 8506 3459 8510 3459 8506
3472 8506 3477 8503
TIME...MOT...LOC 2356Z 320DEG 21KT 3462 8500Local storm report, Mar 31, 8:06 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL CANTON 34.24N 84.49W
03/31/2012 E0.25 INCH CHEROKEE GA BROADCAST MEDIA
VIEWER REPORTED PEA SIZE HAIL IN THE CANTON AREA.
&&
BELANGERSpecial weather statement, Mar 31, 8:14 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT SAT MAR 31 2012
GAZ020-021-032-010045-
814 PM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW...
CHEROKEE AND COBB COUNTIES UNTIL 845 PM EDT...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RED TOP MOUNTAIN STATE PARK...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW...
CHEROKEE AND COBB COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE EMERSON...RED TOP MOUNTAIN STATE PARK...
GEORGE WASHINGTON CARVER STATE PARK...LITTLE RIVER LANDING...KELLOGG
CREEK...HOBGOOD PARK...ACWORTH...OAK GROVE...DUE WEST...KENNESAW
STATE UNIVERSITY...JIM R MILLER PARK...MOUNT BETHEL...SANDY PLAINS...
WHITE WATER PARK AND DOBBINS AIR RESERVE BASE.
&&
LAT...LON 3425 8465 3396 8439 3390 8445 3382 8463
3420 8478
TIME...MOT...LOC 0014Z 327DEG 13KT 3415 8468Local storm report, Mar 31, 8:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 4 ENE RESACA 34.60N 84.88W
03/31/2012 E1.75 INCH GORDON GA PUBLIC
SEVERAL REPORTS OF QUARTER TO GOLF BALL SIZE HAIL WERE
REPORTED IN THE RESACA AREA. PUBLIC RELAYED A REPORT TO
THE MEDIA OF GOLF BALL SIZED HAIL CAUSING DAMAGE TO CARS
AT 632 PM. PUBLIC ALSO REPORTED HAIL LARGER THAN AN INCH
IN DIAMETER LITTERING A RESIDENTIAL PROPERTY OFF
NICKLASVILLE ROAD IN RESACA BETWEEN 635 PM EDT AND 645 PM
EDT. HAIL DAMAGED TRUCK AND WINDOW COVERINGS AT THE
RESIDENCE.
&&
BELANGERSpecial weather statement, Mar 31, 9:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 900 PM EDT SAT MAR 31 2012 GAZ020-021-010145- 900 PM EDT SAT MAR 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW AND CHEROKEE COUNTIES UNTIL 945 PM EDT... AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WHITE...MOVING SOUTH AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW AND CHEROKEE COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PINE LOG...WHITE...LAKE ARROWHEAD...CASSVILLE... SUTALLEE...CARTERSVILLE...RED TOP MOUNTAIN STATE PARK...LITTLE RIVER LANDING...EMERSON...KELLOGG CREEK...HOBGOOD PARK...GEORGE WASHINGTON CARVER STATE PARK AND OAK GROVE. && LAT...LON 3408 8451 3409 8491 3436 8488 3438 8462 TIME...MOT...LOC 0059Z 348DEG 15KT 3430 8479
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:14 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Mar 31, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 31 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.